Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 2, 2008, 6:14 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 2, 2008, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:30 PM CDT | HAIL 0.25 | Grafton, WI | ALSO VERY STRONG WINDS REPORTED. NO ESTIMATE WAS PROVIDED. |
| Jul 2, 6:33 PM CDT | HAIL 0.25 | Cedarburg, WI | MEASURED RAINFALL OF 1.58 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 022314
SVRMKX
WIC089-131-030015-
/O.NEW.KMKX.SV.W.0112.080702T2314Z-080703T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
EASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 715 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSON...AND MOVING EAST AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDARBURG AND 6 MILES SOUTH OF SAUKVILLE BY 705 PM CDT...
GRAFTON BY 710 PM CDT...
THIENSVILLE...MEQUON AND 7 MILES SOUTHWEST OF PORT WASHINGTON BY
715 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4340 8786 4328 8790 4320 8790 4320 8820
4325 8827 4329 8832 4346 8824
TIME...MOT...LOC 2314Z 288DEG 9KT 4335 8816
$$
WOOD7 follow-up statements
000
WWUS53 KMKX 022322
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT WED JUL 2 2008
WIC089-131-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-OZAUKEE WI-
621 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN OZAUKEE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BEAR VALLEY...OR NEAR JACKSON...MOVING EAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDARBURG AND SAUKVILLE BY 630 PM CDT...
GRAFTON BY 635 PM CDT...
PORT WASHINGTON BY 640 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8790 4320 8790 4320 8820 4329 8832
4342 8824 4344 8810 4343 8809 4344 8808
4340 8786
TIME...MOT...LOC 2321Z 284DEG 25KT 4335 8806
$$
KUHLMAN000
WWUS53 KMKX 022330
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
629 PM CDT WED JUL 2 2008
WIC089-131-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-OZAUKEE WI-
629 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN OZAUKEE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 628 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GRAFTON...MOVING EAST AT 33 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT WASHINGTON BY 635 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8790 4320 8790 4320 8820 4329 8832
4342 8824 4344 8810 4343 8809 4344 8808
4340 8786
TIME...MOT...LOC 2329Z 283DEG 29KT 4333 8797
$$
KUHLMAN000
WWUS53 KMKX 022336
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUL 2 2008
WIC089-131-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-OZAUKEE WI-
635 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN OZAUKEE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BEAR VALLEY...OR NEAR JACKSON...MOVING EAST AT 24 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDARBURG...GRAFTON...THIENSVILLE AND MEQUON BY 650 PM CDT...
7 MILES SOUTH OF PORT WASHINGTON...BY 700 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8790 4320 8790 4320 8820 4329 8832
4337 8827 4339 8800 4340 8786
TIME...MOT...LOC 2335Z 277DEG 21KT 4329 8809
$$
KUHLMAN000
WWUS53 KMKX 022347
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT WED JUL 2 2008
WIC089-131-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-OZAUKEE WI-
647 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN OZAUKEE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CEDARBURG...MOVING EAST AT 36 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8790 4320 8790 4320 8820 4329 8832
4333 8828 4333 8799 4334 8788
TIME...MOT...LOC 2347Z 276DEG 31KT 4328 8795
$$
KUHLMAN000
WWUS53 KMKX 022355
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CDT WED JUL 2 2008
WIC089-131-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-OZAUKEE WI-
655 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN OZAUKEE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THIENSVILLE...MOVING EAST AT 37 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4328 8790 4320 8790 4320 8820 4330 8818
4330 8799 4330 8789
TIME...MOT...LOC 2355Z 279DEG 32KT 4325 8799
$$
KUHLMAN000
WWUS53 KMKX 030003
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 PM CDT WED JUL 2 2008
WIC131-030013-
/O.CAN.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
WASHINGTON WI-
703 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 8806 4324 8804 4330 8790 4329 8789
4328 8791 4326 8790 4320 8790
TIME...MOT...LOC 0003Z 282DEG 30KT 4322 8792
$$
WIC089-030015-
/O.CON.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
OZAUKEE WI-
703 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN OZAUKEE COUNTY...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THIENSVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 8806 4324 8804 4330 8790 4329 8789
4328 8791 4326 8790 4320 8790
TIME...MOT...LOC 0003Z 282DEG 30KT 4322 8792
$$
KUHLMAN000
WWUS53 KMKX 030006
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 PM CDT WED JUL 2 2008
WIC089-030016-
/O.EXP.KMKX.SV.W.0112.000000T0000Z-080703T0015Z/
OZAUKEE WI-
706 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OZAUKEE COUNTY
WILL EXPIRE AT 715 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 8806 4324 8804 4330 8790 4329 8789
4328 8791 4326 8790 4320 8790
TIME...MOT...LOC 0006Z 282DEG 30KT 4321 8789
$$
KUHLMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:35 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT WED JUL 2 2008 FORECAST FOCUS ON ENDING THUNDERSTORM CHANCES WITH FRONTAL PASSAGE THIS EVENING...THEN TEMPERATURES FOR THE UPCOMING HOLIDAY WEEKEND. .SHORT TERM...SCATTERED THUNDERSTORMS RE-FIRING AHEAD OF SFC FRONT WHICH EXTENDED FROM MENOMINEE MI...TO NEAR WAUTOMA TO NORTH OF PRAIRIE DU CHIEN. STRONGEST STORMS FORMING IN SOUTH OF PREVIOUS CONVECTION IN FAR SRN SECTIONS OF CWA...WITH MIXED LAYER CAPE VALUES OF 1000-2000J/KG...SFC BASED LI/S OF -8 TO -9 WHERE DEW POINTS HAVE RISEN TO NEAR 70 DEGREES AHEAD OF SFC TROUGH. BEST CAPE REMAINS ELEVATED AS WARM LAYER BETWEEN 900 MB AND 850 MB ON RUC BUFKIT SOUNDINGS HAS NOT MIXED OUT PER PREVIOUS MODEL RUNS...AND THAT HAS PREVENTED WINDS FROM BREAKING THRU LOW LVL INVERSION AND REACHING THE SURFACE. NEW WATCH SPC COVERS SRN 2 TIERS OF COUNTIES. EXPECT SHOWERS AND STORMS TO EXIT SE WITH FRONT BETWEEN 03Z AND 05Z. HI BUILDS OVER REGION FOR THURSDAY WITH PLEASANT BUT BELOW NORMAL TEMPERATRURES. NORTHEAST TO EAST FLOW KEEPING LAKE SHORE LOCATIONS EVEN COOLER...WITH HIGHS IN THE UPPER 60S THURSDAY...AND STRUGLLING TO THE LOW 70S FRIDAY. SOUTHERLY FLOW KICKS IN AS HI SLIPS EAST ON SATURDAY...BUT EXPECT LAKE BREEZE TO COOL TEMPERATURES IN THE AFTERNOON ON BOTH SATURDAY AND SUNDAY. GENERALLY FOLLOWED MAV GUIDANCE. .LONG TERM...NEXT SHORT WAVE TO AFFECT REGION SUNDAY NIGHT AND MONDAY...WITH NW SECTIONS OF CWA SEEING PCPN CHCS MOVE IN SUNDAY NIGHT...AND THE ENTIRE FORECAST AREA MONDAY AS SFC TROF EXTENDING SWD FROM LOW MOVING ACROSS U.S./CANADIAN BORDER LIFTS TOWARD JAMES BAY. BOTH ECMWF AND GFS SHOW SECONDARY SFC LOW DEVELOPING ALONG BOUNDARY...THO GFS LOOKS OVERLY DEEP DUE TO FEEDBACK ISSUES. THIS WILL KEEP A CHANCE OF PCPN OVER SRN WI THROUGH MONDAY NIGHT. && .AVIATION...COLD FRONT WILL COMPLETE ITS PASSAGE SOUTHEASTWARD THROUGH SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SCATTERED CLUSTERS OF STORMS AHEAD OF FRONT HAVE THE BEST CHANCES GOING SEVERE. LOCAL MVFR CONDS WITH THESE CLUSTERS. SCATTERED CELLS WILL ALSO BE FOUND ALONG THE FRONT....AND GIVEN INSTABILITY AND AVAILABLE MOISTURE...SOME SHOULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. NEAR AND JUST BEHIND THE FRONT ARE FOUND BROKEN CEILINGS RUNNING 2500 TO 4500 AGL WHERE DEWPOINTS IN THE UPPER 60S TO AROUND 70 HAVE POOLED. SOUTHWEST WINDS AHEAD OF FRONT SHOULD BE IN THE 10-20 KNOT RANGE. BEHIND THE FRONT SURFACE WINDS BECOME NORTH 10 TO 20 KNOTS. WIDESPREAD STRATO-CU FIELD ASSOCIATED WITH UPPER LOW IN CANADA WILL EVENTUALLY ROTATE SOUTHEAST INTO SOUTHERN WISCONSIN LATER TONIGHT...WITH CEILINGS OF 3000 TO 5000 AGL. && .MARINE...LOCAL WINDS AND WAVES WILL BE HIGHER UNDER AND NEAR SCATTERED CLUSTERS OF STORMS LATE THIS AFTERNOON AND EVENING. STILL AN OUTSIDE CHANCE THAT A STORM WILL GO SEVERE. AFTER A COLD FRONT PASSES THROUGH THIS EVENING...NORTH TO NORTHEAST WIND GUSTS AROUND 20 KNOTS ARE POSSIBLE AND MAY LINGER AND INTO THE OVERNIGHT HOURS. STILL SOME INDICATIONS OF A PNEUMONIA FRONT WITH HIGHER GUSTS AFTER THE COLD FRONTAL PASSAGE. LATER FORECASTS WILL HAVE TO GRAB THIS IDEA ONCE IT APPEARS THAT STRONGER GUSTS ARE FORMING. DURATION OF HIGHER WINDS WITH THIS FRONT EXPECTED TO BE SHORT LIVED AT THE MOMENT. SO WILL NOT ISSUE HEADLINES AT THIS TIME...BUT WILL CONTINUE TO MONITOR. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...09 AVIATION/MARINE...34
Hazardous weather outlook, Jul 2, 4:01 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CDT WED JUL 2 2008 WIZ046-047-051-052-056>060-062>072-030915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 401 AM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN...AND THE FOX RIVER AROUND BERLIN...CONTINUES TO EXPERIENCE MODERATE TO MAJOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. MUCH OF THE ROCK RIVER WILL REMAIN IN MAJOR FLOOD THROUGH MUCH OF THE REST OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. LMZ643>646-030915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 AM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CRITERIA MAY BE MET THURSDAY DUE TO NORTHEAST WINDS AND HIGH WAVES. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 2, 4:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 3 E FOND DU LAC 43.78N 88.39W
07/02/2008 E0.25 INCH FOND DU LAC WI LAW ENFORCEMENT
AT THE INTERSECTION OF COUNTY TRUNK T AND COUNTY TRUNK K.
&&
LAMERSSpecial weather statement, Jul 2, 4:27 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 427 PM CDT WED JUL 2 2008 WIZ046-047-051-052-056>060-062>072-022300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 427 PM CDT WED JUL 2 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 654 REMAINS IN EFFECT UNTIL 10 PM CDT FOR IOWA...DANE...JEFFERSON...WAUKESHA...MILWAUKEE...GREEN... LAFAYETTE...ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG AN ADVANCING COLD FRONT. THESE THUNDERSTORMS WERE LOCATED ROUGHLY ALONG A LINE FROM GREEN BAY...TO MONTELLO...TO THE WISCONSIN DELLS...TO JUST WEST OF LANCASTER IN GRANT COUNTY. OTHER ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE MOST PERSISTENT STORMS WERE LOCATED NEAR EDEN IN FOND DU LAC COUNTY...AND NEAR BRODHEAD IN GREEN COUNTY. ALL THUNDERSTORMS WERE MOVING EAST TO SOUTHEAST AT ABOUT 25 MPH...AND WOULD BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THE FOND DU LAC AIRPORT EXPERIENCED A 39 MPH WIND GUST AT 404 PM WITH A STRONG STORM. THE BEST ENVIRONMENT THIS AFTERNOON AND EVENING FOR SEVERE WEATHER EXISTS IN THE INTERSTATE 94 CORRIDOR FROM MADISON TO MILWAUKEE...AND TO THE SOUTH. PEOPLE WITH OUTDOOR PLANS...ESPECIALLY ON AREA LAKES...SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. SKIES MAY DARKEN ONLY A FEW MINUTES BEFORE A STORM AFFECTS YOUR LOCATION. IF A THUNDERSTORM APPROACHES...SEEK SHELTER IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. LAMERS
Local storm report, Jul 2, 4:55 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 5 SSE MARKESAN 43.64N 88.95W
07/02/2008 E0.25 INCH GREEN LAKE WI TRAINED SPOTTER
REPORTED AT COUNTY HIGHWAY A AND COUNTY HIGHWAY AW ON THE
GREEN LAKE AND FOND DU LAC COUNTY LINE.
&&
LAMERSSpecial weather statement, Jul 2, 5:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 524 PM CDT WED JUL 2 2008 WIZ046-047-051-052-056>060-062>072-030030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 524 PM CDT WED JUL 2 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 654 REMAINS IN EFFECT UNTIL 10 PM CDT FOR IOWA...DANE...JEFFERSON...WAUKESHA...MILWAUKEE...GREEN... LAFAYETTE...ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE COLD FRONT EXTENDED ALONG A LINE FROM KEWAUNEE...TO OSHKOSH...TO PORTAGE...TO BOSCOBEL...AND WAS MOVING TO THE SOUTHEAST. THE COLD FRONT SHOULD REACH THE MADISON METROPOLITAN AREA AT AROUND 730 PM. ONCE THE COLD FRONT PASSES...THE THREAT OF STORMS WILL END...AND A LESS HUMID AIR MASS WILL BE USHERED IN BY BREEZY NORTHWESTERLY WINDS. ALL THUNDERSTORMS WERE MOVING EAST TO SOUTHEAST AT ABOUT 25 MPH...AND WOULD BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS. PEOPLE WITH OUTDOOR PLANS...ESPECIALLY ON AREA LAKES...SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THESE THUNDERSTORMS ARE MOVING FAST...AND THEREFORE SKIES MAY DARKEN ONLY A FEW MINUTES BEFORE A STORM AFFECTS YOUR LOCATION. IF A THUNDERSTORM APPROACHES...SEEK SHELTER IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. LAMERS
Special weather statement, Jul 2, 5:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 549 PM CDT WED JUL 2 2008 WIZ046-047-051-052-056>060-062>072-030030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 549 PM CDT WED JUL 2 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 654 REMAINS IN EFFECT UNTIL 10 PM CDT FOR IOWA...DANE...JEFFERSON...WAUKESHA...MILWAUKEE...GREEN... LAFAYETTE...ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE COLD FRONT EXTENDED ALONG A LINE FROM TWO RIVERS...TO RIPON...TO PORTAGE...TO LANCASTER IN GRANT COUNTY...AND WAS MOVING TO THE SOUTHEAST. THE COLD FRONT SHOULD REACH THE MADISON METROPOLITAN AREA AT AROUND 730 PM. ONCE THE COLD FRONT PASSES...THE THREAT OF STORMS WILL END...AND A LESS HUMID AIR MASS WILL BE USHERED IN BY BREEZY NORTHWESTERLY WINDS. ALL THUNDERSTORMS WERE MOVING EAST TO SOUTHEAST AT ABOUT 25 MPH. THE STORMS HAVE BEEN SHOWING QUICK FLUCTUATIONS IN INTENSITY...AND THEREFORE ANY HAIL OR GUSTY WINDS WOULD MOST LIKELY BE ISOLATED AND LAST FOR A BRIEF TIME. THE BEST CHANCES FOR ANY STRONG TO SEVERE THUNDERSTORMS THROUGH THE EARLY EVENING HOURS WILL BE ALONG THE INTERSTATE 94 CORRIDOR FROM MILWAUKEE TO JOHNSON CREEK...AND TO THE SOUTH. PEOPLE WITH OUTDOOR PLANS...ESPECIALLY ON AREA LAKES...SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. SKIES MAY DARKEN ONLY A FEW MINUTES BEFORE A STORM AFFECTS YOUR LOCATION. IF A THUNDERSTORM APPROACHES...SEEK SHELTER IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. LAMERS
Local storm report, Jul 2, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL UNION GROVE 42.68N 88.05W
07/02/2008 E0.50 INCH RACINE WI LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN UNION GROVE.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:07 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 53 min |
| Jul 2, 9:38 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 52 min |
| Jul 2, 9:42 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 63 min |
| Jul 2, 9:47 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 34 min |
| Jul 2, 9:53 AM CDT | Special Marine Warning | MKX | 43 min | |
| Jul 2, 10:16 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 59 min |
| Jul 2, 10:38 AM CDT | Special Marine Warning | MKX | 73 min | |
| Jul 2, 10:46 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 29 min |
| Jul 2, 10:51 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson | 39 min |
| Jul 2, 11:22 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 53 min |
| Jul 2, 11:35 AM CDT | Special Marine Warning | MKX | 82 min | |
| Jul 2, 1:56 PM CDT | Special Marine Warning | MKX | 36 min | |
| Jul 2, 3:04 PM CDT | Special Marine Warning | MKX | 41 min | |
| Jul 2, 6:19 PM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.